MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II BICONVEX PAT 29MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY/METAL/POLY

SMITH & NEPHEW, INC. GNS II BICONVEX PAT 29MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY/METAL/POLY
Catalog Number 71420570
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 11/28/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient status post right tka had been experiencing an mrsa infection for which she did continue on the chronic prophylaxis antibiotics.Due to swelling and the previously ordered laboratory studies, an aspiration was performed.After 1% lidocaine was used for anesthesia purposes, an 18 gauge needle was used to aspirate the knee and approximately 25-30 cc of thin serous fluid blood tinged was obtained.She used a knee immobilizer for ambulation on the right and a regular walker, she also was prescribed with tramadol.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and based on the documentation provided, the patient¿s high-risk for infection/comorbidities cannot be ruled out as the major contributing factors to the reported early post-operative symptoms and does not suggest a mal-performance of the prosthetic components, rather, a post-op complication of the surgical procedure itself.The reported 2nd aspiration was performed after a traumatic fall and was deemed hemarthrosis due to said injury and negative infection; however the patient continued on chronic prophylactic antibiotics.Although there was mention of a right tka revision in 2018, documentation regarding this event has not been provided for inclusion in the medical investigation.The patient impact was the reported post-operative complication of mrsa infection and resulting symptoms necessitating chronic prophylactic antibiotics, the 2 aspirations and the reported revision.Should additional documentation be provided, the medical investigation assessment may be re-evaluated.No further medical assessment can be rendered at this time.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This included a review of sterilization documents which indicated that the product was sterilized according to sterilization release documentation.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
GNS II BICONVEX PAT 29MM
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8134008
Report Number1020279-2018-02690
Device Sequence Number2324716
Product Code JWH
UDI-Device Identifier03596010208279
UDI-Public03596010208279
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/17/2025
Device Catalogue Number71420570
Device Lot Number15KM13945
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer11/15/2018
Initial Report FDA Received Date12/05/2018
Supplement Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age67 YR
Patient Weight104